MAUDE Adverse Event Report: MAQUET GMBH UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 116010D0
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
On (b)(6) 2023 getinge became aware of an issue with one of our table tops ¿ 116010d0 - universal table top, ipc, eu, washable.As it was stated, the patient slipped on the table top after being positioned into 20 degree trendelenburg.The staff was able to prevent the patient from falling.The surgery was interrupted as the patient required repositioning.There was no injury reported, however, we decided to report the issue in abundance of caution based on the potential for serious injury if the situation, namely patient slipping on the table top which could lead to patient's fall, was to reoccur.
 
Additional Manufacturer Narrative
According to the reporting timeframe we would like to provide the information about current status of the issue.Please be advised that it is being investigated.Additional information will be provided following the conclusion of the investigation.The correction of b5 describe event or problem and h6 health effect ¿ impact codes fields deems required.This is based on the additional information that has been received.Previous b5 describe event or problem: on 16th february 2023 getinge became aware of an issue with one of our table tops ¿ 116010d0 - universal table top, ipc, eu, washable.As it was stated, the patient slipped on the table top after being positioned into 20 degree trendelenburg.The staff was able to prevent the patient from falling.The surgery was interrupted as the patient required repositioning.There was no injury reported, however, we decided to report the issue in abundance of caution based on the potential for serious injury if the situation, namely patient slipping on the table top which could lead to patient's fall, was to reoccur.Corrected b5 describe event or problem: on 16th february 2023 getinge became aware of an issue with one of our table tops ¿ 116010d0 - universal table top, ipc, eu, washable.As it was stated, the patient slipped on the table top after being positioned into 20 degree trendelenburg.The staff was able to prevent the patient from falling.The surgery was interrupted as the patient required repositioning which resulted in a delay of approximately 1 hour.There was no injury reported, however, we decided to report the issue in abundance of caution based on the potential for serious injury if the situation, namely patient slipping on the table top which could lead to patient's fall or delay resulting in prolonged anesthesia time, was to reoccur.Previous h6 health effect ¿ impact codes: no health consequences or impact|||2199 corrected h6 health effect ¿ impact codes: surgical intervention|prolonged surgery||4632.
 
Event or Problem Description
On 16th february 2023 getinge became aware of an issue with one of our table tops ¿ 116010d0 - universal table top, ipc, eu, washable.As it was stated, the patient slipped on the table top after being positioned into 20 degree trendelenburg.The staff was able to prevent the patient from falling.The surgery was interrupted as the patient required repositioning which resulted in a delay of approximately 1 hour.There was no injury reported, however, we decided to report the issue in abundance of caution based on the potential for serious injury if the situation, namely patient slipping on the table top which could lead to patient's fall or delay resulting in prolonged anesthesia time, was to reoccur.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our table tops ¿ 116010d0 - universal table top, ipc, eu, washable.As it was stated, the patient slipped on the table top after being positioned into 20-degree trendelenburg.The staff was able to prevent the patient from falling.The surgery was interrupted as the patient required repositioning which resulted in a delay of approximately 1 hour and the patient was already under anesthesia.The customer alleged that a contributory factor into that adverse outcome was related with pads being too slippery.There was no injury reported, however, we decided to report the issue in the abundance of caution based on the potential for serious injury if the situation, namely the patient slipping on the table top which could lead to the patient's fall and delay resulting in prolonged anesthesia time, was to reoccur.The affected getinge device has been evaluated by the getinge technician.The technician stated that there were no malfunctions with the pads found.The technician was not able to establish if upon the described situation occurrence, the patient was secured with belts or straps.The root cause evaluation was performed based on the opinion of the subject matter experts (sme) from the manufacturing site, specialized scientific literature and evaluation of the affected table top.Based on sme knowledge and experience, it was concluded that in steep trend and tilt, it is normal, that at some point the patient begins to slip.The 20-degree trendelenburg position is a steep angle, and to ensure patient safety the body should be fixed and thus it is considered mandatory (as stated in the ifu - ifu 1160.10 en 06, page 21).According to sme, with proper fixation (for example, by vacuum mattress fixed to the side rails of the table), the slipping can be avoided.The subject matter expert statement is confirmed by scientific publications.According to the literature (s.Parsad, a.Sharma, k.Jangra, s.Kumar, g.Sharma, anaesthesia concerns of steep trendelenburg position in robotic pelvic surgeries: a critical review, indian journal of clinical anaesthesia, 2021;8(1):7-10), prolonged steep trendelenburg position, without adequate chest stabilization and shoulder braces, can lead to the risk of sliding the cephalad off the head of the table of the patient.Furthermore, the sme emphasized that the properties of the material depend on numerous factors, not only the pad material, for example on: 1.Anatomy and weight of the patient 2.Blanket material, 3.Use of anti-slip mattress, 4.Use of vacuum mattress: how the vacuum mattress is modelized, how the mattress is secured at the table, 5.Temperature.The information about the type of covers and cleaning product using this particular incident was not provided.Moreover, it was not possible to establish if the patient was secured with belts or if the user used shoulder support as it was recommended by the sme.To conclude, the material used in design of the table top pads is found to be in line with applicable requirements.According to the information and the proof of tests provided by the manufacturer, all pads designated to be used for 116010 table tops were tested in line with din en 14882 requirements.After performed investigation, it is considered that if the patient is properly fixed while placed on table top, specifically during the trendelenburg position, the material itself could not be a contributory factor to the reported issue occurrence.The gathered information does not confirm the customer's allegation in regard to pads being too slippery and a contributing factor to possible patient slips.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As no malfunction with the device was found, it was considered that the getinge device was up to specification.There were no similar reportable customer product complaints related to the same scenario as investigated here, therefore the failure ratio is 0,037%.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.
 
Additional Manufacturer Narrative
The correction of d1 brand name, d3 manufacturer, d4 catalog #, d4 unique identifier (udi) # fields deems required.This is based on the internal evaluation.Previous d1 brand name: universal table top, ipc, eu, washable, corrected d1 brand name: universal table top.Previous d3 manufacturer: maquet sas, corrected d3 manufacturer: maquet gmbh.Previous d4 catalog #: 116010d0, corrected d4 catalog #: n/a.Previous d4 unique identifier (udi) #: n/a, corrected d4 unique identifier (udi) #: (b)(4).
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
UNIVERSAL TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
avenue de la pomme de pin
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key16491976
Report Number8010652-2023-00015
Device Sequence Number20283201
Product Code FQO
UDI-Device Identifier04046768133709
UDI-Public(01)04046768133709
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number116010D0
Device Catalogue Number116010D0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/06/2023
09/08/2023
12/06/2024
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/31/2023
09/08/2023
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown